MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device was not returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the physician gained common femoral access with the precision access needle, inserted nitinol.021 wire through needle, during a radial access case.When attempting to draw back the wire to redirect position the physician noted significant "catching", preventing him from smoothly pulling the wire back.After a couple of attempts to retract the wire, he was able to get the wire out; however, he noted upon removal that the stainless steel outer portion of the wire had stripped off of the distal tip of the wire.Upon angiography the physician found a small piece of the wire present in the common femoral.It was left in the patient as its too difficult to retrieve.The physician reported that despite the wire issue, he was still able to subsequently gain access and performed peripheral intervention without issues.The patient was reported to be stable condition, and the case was completed with no complications.There were no other devices or equipment used with the reported product.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.With no return of the actual device, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8523357
Report Number1118880-2019-00078
Device Sequence Number11467354
Product Code DYB
UDI-Device Identifier00389701010779
UDI-Public00389701010779
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberN/A
Device Catalogue Number70-5160
Device Lot NumberXA02
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer05/09/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR